Alert archive / Oregon / Wind Advisories in 2011
Wind Advisory 1, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 2, 2011, 3:00 AM PST for Union County, Oregon. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2011, 3:00 AM PST (11:00 UTC)
- Expired
- Jan 2, 2011, 7:41 PM PST
- In force
- 17 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 11.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
366 WWUS76 KPDT 021100 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 300 AM PST SUN JAN 2 2011 ...VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY... .COLD AIR POOLING UP IN THE BAKER VALLEY IS SPILLING INTO THE SOUTHERN GRANDE RONDE VALLEY THROUGH AND IN BETWEEN LADD AND PYLES CANYONS. THIS PATTERN IS EXPECTED TO CONTINUE THROUGH AT LEAST MONDAY AFTERNOON WITH NUMEROUS VERY WINDY PERIODS UNTIL THEN. ORZ049-030000- /O.NEW.KPDT.WI.Y.0001.110102T1100Z-110104T0000Z/ GRANDE RONDE VALLEY- 300 AM PST SUN JAN 2 2011 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST MONDAY FOR LADD AND PYLES CANYONS... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT UNTIL 4 PM PST MONDAY. * TIMING: NUMEROUS PERIODS OF VERY WINDY CONDITIONS WILL OCCUR BETWEEN NOW AND MONDAY AFTERNOON. * WINDS: SUSTAINED SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL OCCUR. * IMPACTS: TRAVEL MAY BE DIFFICULT ALONG INTERSTATE 84 ALONG WITH OREGON HIGHWAYS 203 AND 237. BE PREPARED FOR SUDDEN STRONG CROSSWINDS ALONG EAST TO WEST PORTIONS OF HIGHWAYS 203 AND 237. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ JBONK
2 follow-up statements
848 WWUS76 KPDT 022226 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 226 PM PST SUN JAN 2 2011 ...VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY... .COLD AIR POOLING UP IN THE BAKER VALLEY IS SPILLING INTO THE SOUTHERN GRANDE RONDE VALLEY THROUGH AND IN BETWEEN LADD AND PYLES CANYONS. THIS PATTERN IS EXPECTED TO CONTINUE THROUGH AT LEAST MONDAY AFTERNOON WITH NUMEROUS VERY WINDY PERIODS UNTIL THEN. ORZ049-030800- /O.CON.KPDT.WI.Y.0001.000000T0000Z-110104T0000Z/ GRANDE RONDE VALLEY- 226 PM PST SUN JAN 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY FOR LADD AND PYLES CANYONS... A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. * TIMING: NUMEROUS PERIODS OF VERY WINDY CONDITIONS WILL OCCUR BETWEEN NOW AND MONDAY AFTERNOON. * WINDS: SUSTAINED SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL OCCUR. * IMPACTS: TRAVEL MAY BE DIFFICULT ALONG INTERSTATE 84 ALONG WITHOREGON HIGHWAYS 203 AND 237. BE PREPARED FOR SUDDEN STRONG CROSSWINDS ALONG EAST TO WEST PORTIONS OF HIGHWAYS 203 AND 237. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
182 WWUS76 KPDT 030341 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 741 PM PST SUN JAN 2 2011 ORZ049-030445- /O.CAN.KPDT.WI.Y.0001.000000T0000Z-110104T0000Z/ GRANDE RONDE VALLEY- 741 PM PST SUN JAN 2 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED THIS EVENING. SOUTHERLY WINDS WILL LIKELY INCREASE AGAIN MONDAY NIGHT INTO TUESDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 1, 9:50 PM PST, 5 hours 10 minutes earlier.
Area forecast discussion, Jan 1, 9:50 PM PST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 950 PM PST SAT JAN 1 2011 UPDATED AVIATION DISCUSSION .DISCUSSION...REST OF TONIGHT...CURRENT TEMPERATURES IN THE COLUMBIA BASIN ARE A DEGREE OR TWO FAHRENHEIT COOLER THAN 24 HOURS AGO BUT TEMPERATURES FOR MOST OTHER COMMUNITIES AT HIGHER ELEVATIONS ARE IN GENERAL 5 TO 10 DEGREES WARMER THAN 24 HOURS AGO. THESE TRENDS ARE CONSISTENT WITH THE SLIGHT WARMING ALOFT UNDER WEAK HIGH PRESSURE AND THE GRADUAL MODERATING OF THE CANADIAN AIR MASS AT THE SURFACE. MINIMUM TEMPERATURE FORECAST TONIGHT IS ALSO CONSISTENT WITH THESE TRENDS...AS WELL AS CHANGES IN SURFACE DEWPOINTS...AND THEREFORE UPDATES THIS EVENING ARE NOT EXPECTED. FORECAST FOR PATCHY FREEZING FOG DEVELOPING TONIGHT IN THE COLUMBIA BASIN ALSO LOOKS ON TRACK. ANOTHER FORECAST PROBLEM IS A CONCERN FOR STAGNANT AIR EARLY NEXT WEEK. THIS IS NOT A CLASSIC STAGNANT AIR WEATHER PATTERN BUT MIXING PARAMETERS WILL BE MARGINAL AT LEAST INTO EARLY NEXT WEEK. AS SUCH...AN AIR STAGNATION ADVISORY MAY NEED TO BE COORDINATED WITH AIR QUALITY AGENCIES MONDAY MORNING. 80 && .AVIATION...06Z TAFS. MID LEVEL STRATUS CLOUDS FROM A CALIFORNIA WEATHER SYSTEM HAVE MOVED AS FAR NORTH AS THE WASHINGTON BORDER. MEANWHILE...HIGH CIRRUS CLOUDS ARE SPREADING SOUTHWARD ACROSS EASTERN WASHINGTON. THESE CLOUDS...AT BOTH THESE LEVELS...ARE EXPECTED TO DISSIPATE OR SCATTER OVERNIGHT. A LOCAL AREA OF CLOUDS CURRENTLY AT 2500 FEET OVER KYKM IS EXPECTED TO BREAK UP OVER THE NEXT HOUR. PATCHY FREEZING FOG AND/OR LOW STRATUS ARE THEN EXPECTED TO DEVELOP OVERNIGHT AT ALL TAF SITES. 80 && .PREV DISCUSSION... /ISSUED 153 PM PST SAT JAN 1 2011/ SHORT TERM...TODAY THROUGH TUESDAY...NORTHERLY FLOW ALOFT WILL PERSIST THROUGH THE SHORT TERM PERIOD. A BAND OF CLOUDS FROM A CUTOFF LOW MOVING INTO CALIFORNIA IS MOVING OVER CENTRAL OREGON...BUT IT SHOULD DISSIPATE TONIGHT AS THE LOW MOVES AWAY. A WEAK DISTURBANCE IN THE NORTHERLY FLOW WILL MOVE THROUGH SUNDAY... BUT THE BEST LIFT AND MOISTURE WILL BE IN MONTANA SO DO NOT EXPECT MUCH EFFECT ON EASTERN WASHINGTON AND OREGON EXCEPT A FEW MID AND HIGH CLOUDS. ANOTHER WEAK DISTURBANCE WILL MOVE THROUGH MONDAY NIGHT WITH SLIGHTLY BETTER LIFT OVER THE AREA...BUT MOISTURE IS LIMITED SO KEPT POPS UNDER 10. WITH CLEARING SKIES AND LIGHT WINDS EXCEPT NEAR LADD/PYLES CANYONS THERE WILL BE STRONG RADIATIONAL COOLING AGAIN TONIGHT. TEMPERATURES WILL BE SIMILAR TO LAST NIGHT. STRONG SURFACE INVERSIONS HAVE CONTINUED TO TRAP MOISTURE AND POLLUTANTS NEAR THE SURFACE IN THE LOWER COLUMBIA BASIN AND FOOTHILLS OF THE BLUES. SOME LOW LEVEL STRATUS AND FREEZING FOG DEVELOPED ALONG THE FOOTHILLS AND THE KITTITAS VALLEY THIS MORNING...PARTICULARLY IN WALLA WALLA AND ELLENSBURG. HAZY CONDITIONS PERSIST THIS AFTERNOON...SO EXPECT PATCHY FREEZING FOG AND STRATUS TO DEVELOP AGAIN ALONG THE FOOTHILLS OF THE BLUES AND KITTITAS VALLEY. FOG WILL BE MORE PATCHY...BUT STILL POSSIBLE...IN THE REST OF THE LOWER COLUMBIA BASIN. STRONG TEMPERATURE GRADIENTS BETWEEN BAKER AND THE GRANDE RONDE VALLEY ARE CREATING BREEZY WINDS IN LADD AND PYLES CANYONS ALONG I-84...BUT THE PRESSURE GRADIENTS WEAKEN OVERNIGHT SO DO NOT EXPECT ANY HIGHER WINDS. COONFIELD LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. MODELS ARE FINALLY COMING AROUND TOWARDS THE SAME SOLUTION OF THE REX BLOCK PERSISTING THROUGH THE FIRST COUPLE OF DAYS OF THE EXTENDED AND THEN MORE WESTERLY FLOW WITH SOME WEAK DISTURBANCES MOVING THROUGH MAINLY WASHINGTON STATE THURSDAY AND FRIDAY WITH INCREASING MOISTURE FRIDAY NIGHT AND SATURDAY AS THE NEXT TROUGH OF LOW PRESSURE NEARS THE WEST COAST AND THEN MOVES THROUGH THE PACIFIC NORTHWEST SATURDAY. TEMPERATURES WILL BE SLOWLY MODERATING TO NEAR NORMAL THROUGH THE PERIOD. 93 && .PRELIMINARY POINT TEMPS/POPS... PDT 5 21 8 20 / 0 0 0 0 ALW 11 21 10 18 / 0 0 0 0 PSC 12 23 5 21 / 0 0 0 0 YKM 9 22 14 21 / 0 0 0 0 HRI 10 24 12 20 / 0 0 0 0 ELN 0 16 -1 15 / 0 0 0 0 RDM 11 32 12 34 / 0 0 0 0 LGD 6 24 4 29 / 0 0 0 0 GCD 13 26 13 31 / 0 0 0 0 DLS 17 29 21 27 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX SUNDAY : GREEN MONDAY : GREEN TUESDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 80/80
Hazardous weather outlook, Jan 1, 5:41 AM PST, 21 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PENDLETON OR 541 AM PST SAT JAN 1 2011 CORRECTED TYPO ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 021345- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 541 AM PST SAT JAN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. LOW PRESSURE CENTER WILL SLIDE SOUTHWEST OF THE REGION TODAY POSSIBLY BRINGING A BRIEF PERIOD OF SNOW FLURRIES TO CENTRAL OREGON. OTHERWISE EXPECT ANOTHER COLD DAY FOLLOWED BY ANOTHER COLD NIGHT TONIGHT. PATCHY FOG COULD DEVELOP TONIGHT ACROSS THE COLUMBIA BASIN AND ADJOINING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. RELATIVELY BENIGN WEATHER WILL CONTINUE THROUGH TUESDAY NIGHT WITH CONTINUED COLD TEMPERATURES AND POTENTIAL FOR LOWER ELEVATION FOG. AFTER THAT, THE PATTERN POTENTIALLY BECOMES MORE ACTIVE ALTHOUGH CONFIDENCE ON ANY PARTICULAR DETAIL IS QUITE LOW. THE FIRST LOW PRESSURE SYSTEM APPROACHES MAINLY WEDNESDAY NIGHT WITH MOST PRECIPITATION FALLING WEST OF THE CASCADES, BUT WITH SOME SPILL OVER EXPECTED. A SECOND, AND STRONGER, WAVE CROSSES FRIDAY WITH IMPACTS CONTINUING THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.